MAUDE Adverse Event Report: ETHICON INC. ETHICON; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. ETHICON; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 3013SP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a fem pop procedure on an unknown date and absorbable hemostat was used.It was reported by the doctor that he had encountered "4 or 5" infections in his patients over the past 6 months.No exact dates were shared.All of these infections occurred in the groin region of his fem pop procedures.The absorbable hemostat was used in this site.The wounds healed well initially, but infections presented about 1 month post-op.Additional care/treatment required after these infections presented.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What are the name and date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.What is the lot number? 7.Did the surgeon use vein or graft material in the procedure? 8.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 9.Where was the surgicel used (on what tissue)? 10.How much surgicel was used during the procedure? 11.Was the surgicel product left in place? was the excess irrigated and removed? 12.Were cultures or sensitivities performed? if yes, what were the results? 13.Please describe what, if any, surgical or medical intervention has been performed? 14.What is physician¿s opinion as to the cause of this event? 15.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection? 16.What is the patient¿s current status? 17.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Corrected information: h6.Health effect - clinical code - removed e2403 from initial, h6.Health effect - impact code - removed f26, h6.Type of investigation.Additional information was requested, and the following was obtained: 1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? not provided by the hcp.2.What are the name and date of index surgical procedure? fem pop: femoral popliteal bypass.3.What were the diagnosis and indication for the index surgical procedure? blocked femoral artery.4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.Unknown.5.Was there any intraoperative concurrent use of other products? unknown.6.What is the lot number? unknown.7.Did the surgeon use vein or graft material in the procedure? unknown.8.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? unknown.9.Where was the surgicel used (on what tissue)? unknown.10.How much surgicel was used during the procedure? unknown.11.Was the surgicel product left in place? was the excess irrigated and removed? excess was irrigated and removed per the surgeon.12.Were cultures or sensitivities performed? if yes, what were the results? unknown.13.Please describe what, if any, surgical or medical intervention has been performed? treatment of the infections.14.What is physician¿s opinion as to the cause of this event? not entirely sure, but surgicel powder was the newest change that could correlate with these infections.Complex patients with high number of comorbidities as well though per the surgeon.15.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection? unknown.16.What is the patient¿s current status? unknown.17.What is the users experience w/ surgicel powder and other hemostatic agents? began using surgicel powder in (b)(6) 2025.Has used other surgicel family products for decades.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHICON
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24904901
Report Number2210968-2026-04077
Device Sequence Number9800278
Product Code LMG
UDI-Device Identifier10705031237506
UDI-Public10705031237506
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3013SP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown